Backward error analysis of a full discretization scheme for a class of semilinear parabolic partial differential equations

Research output: Contribution to journalArticle

3 Citations (Scopus)
92 Downloads (Pure)

Abstract

A numerical method for reaction–diffusion equations with analytic nonlinearity is presented, for which a rigorous backward error analysis is possible. We construct a modified equation, which describes the behavior of the full discretization scheme up to exponentially small errors in the step size. In the construction the numerical scheme is first exactly embedded into a nonautonomous equation. This equation is then averaged with only exponentially small remainder terms. The long-time behavior near hyperbolic equilibria, the persistence of homoclinic orbits and regularity properties are analyzed.
Original languageEnglish
Pages (from-to)805-826
JournalNonlinear Analysis: Theory Methods & Applications
Volume52
Issue number3
DOIs
Publication statusPublished - Feb 2003

Fingerprint Dive into the research topics of 'Backward error analysis of a full discretization scheme for a class of semilinear parabolic partial differential equations'. Together they form a unique fingerprint.

  • Cite this